Ohio, 2007Flooding in Ohio, March 1 to 2, 2007
March 1 to 2, 2007 · NWS ILN · 18 events in 18 counties and zones
A cold front swept across southern and western Ohio during the evening, producing locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front swept across southern and western Ohio during the evening, producing locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 1, 9:57 PM EST, 54 minutes earlier.
Area forecast discussion, Mar 1, 9:57 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EST THU MAR 1 2007
.AVIATION /06Z-06Z/...
COLD FRONT HAS MOVED THROUGH AND ONLY ISOLATED SHOWERS REMAIN. IT
APPEARS CONDITIONS WILL BE VFR FOR THE MOST PART...THOUGH MVFR
CEILINGS MAY CROP UP FROM TIME TO TIME. MAIN PROBLEM WILL BE
STRONG WINDS THAT WILL GUST OVER 30 KTS THIS AFTERNOON.
&&
.SHORT TERM /REST OF TONIGHT/...
THE LINE OF CONTIGUOUS RAIN WAS JUST EAST OF KILN THIS EVENING.
OVER THE NEXT FEW HOURS THE RAIN WILL BE EAST OF KCMH. HAVE
UPDATED FCST FOR TIMING. WINDS WILL PICK UP MARKEDLY OVER THE NEXT
FEW HOURS.
&&
.PREV DISCUSSION... /ISSUED 325 PM EST THU MAR 1 2007/
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHOWERS FILLING IN ACROSS SOUTHERN PORTIONS OF FA THIS AFTERNOON
ALONG WITH A FEW EMBEDDED THUNDERSTORMS. EXPECT TO SEE PCPN CONTINUE
TO BECOME MORE WIDESPREAD AS FRONT APPROACHES FROM THE WEST THIS
EVENING. MODELS ONLY INDICTING MARGINAL INSTABILITY THOUGH...AND
THIS IS PRETTY MUCH ALL ELEVATED AND ENDING IN THE 00Z TO 03Z
TIMEFRAME. AS A RESULT...DESPITE EXCELLENT WIND FIELDS...THINK LACK
OF INSTABILITY WILL LIMIT ANY SEVERE THREAT THROUGH EARLY EVENING.
WILL STILL HANG ON TO A CHANCE OF THUNDER OUT AHEAD OF THE FRONT
THOUGH AND CONTINUE WITH FLOOD WATCH ACROSS OUR NORTH FOR THE
OVERNIGHT HOURS.
STRONG CAA DEVELOPS BEHIND FRONT LATE TONIGHT AND THIS COULD LEAD TO
A BRIEF PERIOD OF GUSTY WINDS. HOWEVER...EXPECT EVEN WINDIER
CONDITIONS ON FRIDAY AS MID LEVEL SHORT WAVE ROTATES ACROSS
AREA...ACCOMPANIED BY 50 TO 70 KNOT WINDS IN THE 5K TO 10K LAYER.
BIG QUESTION IS HOW MUCH OF THIS WILL BE ABLE TO TRANSFER DOWN TO
THE SURFACE. MOMENTUM TRANSFER TECHNIQUE OFF OF BOTH THE GFS AND
NAM-WRF SOUNDINGS IS INDICATING SURFACE GUSTS IN THE 40 TO 50 KNOT
RANGE FOR FRIDAY AFTERNOON. THIS ASSUMES MIXING UP TO ABOUT 10K FEET
THOUGH AND WITH FAIR AMOUNT OF SKIES AND MORE OF A NEUTRAL TO EVEN
WEAK WAA PATTERN...THINK THIS MAY BE OVERESTIMATING THE WIND GUSTS A
BIT. AS A RESULT...WILL HOLD OFF ON A WIND ADVISORY ATTM AND GO WITH
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
OTHER POSSIBLE CONCERN FOR FRIDAY WILL BE THE OUTSIDE CHANCE OF
THUNDERSTORMS AS THERE IS SOME WEAK INSTABILITY PROGGED INTO OUR
FA...PARTICULARLY ACROSS THE SOUTH. WILL ALLOW FOR A LOW CHANCE OF
SHOWERS ON FRIDAY BUT LEAVE MENTION OF THUNDER OUT OF FORECAST DUE
TO LOW PROBABILITY. HOWEVER...IF WE DO END UP WITH
THUNDER...ISOLATED SEVERE STORMS COULD BE POSSIBLE GIVEN LOW WET
BULB ZERO AND STRONG WINDS ALOFT.
UPPER LEVEL LOW IS THEN FORECAST TO ROTATE SLOWLY EAST ACROSS THE
GREAT LAKES THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. WILL
HANG ON TO A LOW CHANCE OF POPS ACROSS THE NORTH WITH A BIT OF A
DIURNAL COMPONENT FOR SATURDAY. STILL SOME PRETTY GOOD WINDS ALOFT
ON SATURDAY AND WITH BETTER CAA PROGGED...WILL LIKELY SEE GUSTY
WINDS ONCE AGAIN...PARTICULARLY IN THE AFTERNOON.
LONG TERM /SUNDAY THROUGH THURSDAY/...
THROUGH MONDAY...MODELS APPEAR TO BE IN DECENT AGREEMENT. UPPER
LEVEL TROF PUSHES THROUGH OHVLY SUN AFTERNOON AND NW FLOW BEHIND IT
WILL USHER IN COOLER AND DRIER AIR FOR MOST OF THE EXTENDED PERIOD.
A WEAK SFC COLD FRONT WILL PUSH THROUGH FROM THE N ON MON AS HIGH
PRESSURE IN CANADA AND THE NW UPPER LEVEL FLOW PUSHES IN COLDER AIR.
CONSIDERING THAT THE OHVLY IS NOT PROGGED TO HAVE MUCH MOISTURE
AVAILABLE AT THIS TIME...HAVE KEPT THE FORECAST DRY BUT WOULD NOT
RULE OUT SOME VERY LIGHT SPRINKLES/FLURRIES MON/TUE. FRONT STALLS IN
KY TUE AND MOVES N ON WED AS A WARM FRONT. GUIDANCE IS COOLER THAN I
WOULD HAVE LIKED FOR THE END OF THE FORECAST PERIOD. HAVE CUT BACK
TEMPS PER SURROUNDING OFFICES INPUT FOR DAY 6/7. OTHER TEMPS REMAIN
BASICALLY UNCHANGED OTHER THAN A DEGREE OR TWO HERE AND THERE.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 5 AM EST FRIDAY FOR OHZ026-034-035-042>046-
051>056-060>062.
KY...NONE.
IN...FLOOD WATCH UNTIL 5 AM EST FRIDAY FOR INZ050-058-059.
&&Hazardous weather outlook, Mar 1, 3:56 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EST THU MAR 1 2007
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
022100-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
356 PM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING
BEFORE TAPERING OFF AFTER MIDNIGHT. A FEW OF THE STORMS MAY BE
SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GUSTY WINDS TO 45 MPH ARE POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-022100-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-
356 PM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING
BEFORE TAPERING OFF AFTER MIDNIGHT. A FEW OF THE STORMS MAY BE
SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREAT.
IN ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE THIS
EVENING AND THIS COULD LEAD TO SOME FLOODING PROBLEMS. A FLOOD
WATCH IS IN EFFECT OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GUSTY WINDS TO 45 MPH ARE POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
Flood, Delaware
- When
- March 1, 10:51 PM EST to March 2, 1:30 AM EST
- Where
- Delaware County, 4 mi NW of Powell
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.211, -83.133
Several roads were flooded in Scioto Township. Blues Creek rose out of its banks.
Flood, Union
- When
- March 1, 11:00 PM EST to March 2, 1:30 AM EST
- Where
- Union County, Marysville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.230, -83.370
A few roads were flooded across the county.
Flood, Preble
- When
- March 1, 11:30 PM EST to March 2, 1:00 AM EST
- Where
- Preble County, Camden
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -84.650
Several roads were covered by high water across the southern part of the county. High water signs were posted.
Flood, Fairfield
- When
- March 1, 11:30 PM EST to March 2, 1:30 AM EST
- Where
- Fairfield County, Millersport
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 39.900, -82.530
A few roads were flooded and closed.
Flood, Madison
- When
- March 1, 11:30 PM EST to March 2, 1:30 AM EST
- Where
- Madison County, London
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -83.450
Several roads were flooded and closed. A few creeks rose out of their banks across the county.
Flood, Hardin
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Hardin County, Kenton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -83.600
A few roads were flooded across the county.
Flood, Logan
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Logan County, Bellefontaine
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.370, -83.770
Numerous roads were flooded and closed across the county.
Flood, Mercer
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Mercer County, Celina
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -84.570
Several roads were flooded and closed across the county.
Flood, Shelby
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Shelby County, Sidney
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.280, -84.150
A couple of roads were flooded and closed.|
Flood, Champaign
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Champaign County, Urbana
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.120, -83.750
Several roads were flooded and closed.
Flood, Clark
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Clark County, Enon
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.870, -83.930
Flood, Greene
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Greene County, Xenia
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -83.930
Numerous roads were flooded and closed across the county.
Flood, Miami
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Miami County, Troy
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.050, -84.200
Several low-lying areas were flooded in various parts of the county.
Flood, Montgomery
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Montgomery County, Dayton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -84.180
A few roads were flooded and closed throughout the Dayton metro area.
Flood, Butler
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Butler County, 3 mi N of Hamilton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.443, -84.550
Warwick Road was washed out.
Flood, Hamilton
- When
- March 2, 12:00 AM EST to 1:00 AM EST
- Where
- Hamilton County, Cincinnati
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -84.550
Several roads were flooded and closed throughout the Cincinnati metro area.
Flood, Auglaize
- When
- March 2, 12:30 AM EST to 1:15 AM EST
- Where
- Auglaize County, Wapakoneta
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.570, -84.200
A few roads were flooded and closed across the county.
Flood, Darke
- When
- March 2, 12:30 AM EST to 1:15 AM EST
- Where
- Darke County, Greenville to Gettysburg
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.100, -84.630
Several roads were flooded and closed. Sandbagging was necessary around residences near Gettysburg in the vicinity of Greenville Creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19385, 19388, 19383, 19386, 19387, 19374, 19375, 19376, 19377, 19378, 19379, 19380, 19381, 19382, 19384, 19392, 19372, 19373.